Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 16, 2013, 3:01 AM EDT for 8 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Mar 16, 2013, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 3:01 AM EDT (07:01 UTC)
- In effect from
- Mar 16, 2013, 5:00 AM EDT
- Expired
- Mar 16, 2013, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS74 KMRX 160701 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 301 AM EDT SAT MAR 16 2013 ...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS... .SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TODAY ...AND INTO THE CENTRAL APPALACHIANS TONIGHT. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE LOW. WINDS WILL BECOME GUSTY...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE. TNZ018-041-043-045-047-072-074-087-VAZ006-008-161515- /O.NEW.KMRX.WI.Y.0009.130316T0900Z-130317T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... LEBANON...ABINGDON 301 AM EDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * EVENT...SOUTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS. * TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME STRONGEST EARLY THIS AFTERNOON. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
917 WWUS74 KMRX 161500 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1100 AM EDT SAT MAR 16 2013 ...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS... .SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TODAY ...DRAGGING A COLD FRONT INTO THE CENTRAL APPALACHIAN REGION TONIGHT. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM. WINDS WILL BE GUSTY AT TIMES...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE. TNZ018-041-043-045-047-072-074-087-VAZ006-008-170000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... LEBANON...ABINGDON 1100 AM EDT SAT MAR 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND BECOME STRONGEST EARLY THIS AFTERNOON. * IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
995 WWUS74 KMRX 161855 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SAT MAR 16 2013 TNZ018-041-043-045-047-072-074-087-VAZ006-008-162000- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... LEBANON...ABINGDON 255 PM EDT SAT MAR 16 2013 ...WIND ADVISORY IS CAN CELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WHILE BREEZY CONDITIONS WILL CONTINUE LATE THIS AFTERNOON BEFORE THE WINDS WEAKEN...THE THREAT OF STRONGER WINDS HAS DIMINISHED. $$
544 WWUS74 KMRX 161857 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 256 PM EDT SAT MAR 16 2013 TNZ018-041-043-045-047-072-074-087-VAZ006-008-162000- /O.COR.KMRX.WI.Y.0009.000000T0000Z-130317T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK... LEBANON...ABINGDON 256 PM EDT SAT MAR 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WHILE BREEZY CONDITIONS WILL CONTINUE LATE THIS AFTERNOON BEFORE THE WINDS WEAKEN...THE THREAT OF STRONGER WINDS HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:30 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 16, 1:30 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 130 AM EDT SAT MAR 16 2013 .AVIATION...A SHORT WAVE TROUGH WILL DRIVE SOUTHEAST INTO THE OHIO VALLEY ON SATURDAY. A FEW SHOWERS WILL DEVELOP AHEAD OF A SURFACE LOW PRESSURE CENTER AND ASSOCIATED COLD FRONT AS IT MAKES ITS MOVE ACROSS THE OHIO VALLEY. SOME OF THESE SHOWERS MAY DRIFT ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE POSSIBLY AFFECTING TRI. SOUTHWEST WINDS WILL BECOME BREEZY THIS AFTERNOON. PREVAILING CONDITIONS WILL BE VFR. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 15, 3:16 PM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EDT FRI MAR 15 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 PM EDT FRI MAR 15 2013 /216 PM CDT FRI MAR 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY ON MONDAY. THUNDERSTORMS WILL BE LIKELY...WITH SOME OF THEM POTENTIALLY BECOMING STRONG TO SEVERE. THE AREAS MOST AT RISK FOR SEVERE WEATHER WILL BE LOCATIONS ALONG THE CUMBERLAND PLATEAU AND THE EASTERN TENNESSEE VALLEY...WITH THE PRIMARY THREAT FROM THE STRONGEST STORMS BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.
Nearby
Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.